Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My sons hands/feet fall asleep many times daily.
May 3, 2002

My eleven yr old son's hands/feet fall asleep many times daily. He can be just sitting there for just a minute and it will happen. Or if he lays his head on his arms on his desk his hands fall asleep after maybe a minute or two past. Is this a sign or symptom of anything? And should I be concerned about this? What can be done about it?Thanks, Concerned Mom

Response from Dr. Pavia

I am assuming your son is on anti HIV therapy (this is a forum on HIV treatment). You don't mention his drug regimen or his CD4 count, which would help.

Numbness and tingling can be a sign of neuropathy, which can be caused by the HIV itself or by the drugs, particularly d4T (zerit) and ddI (videx). Hands falling asleep when they are raised above the head, as in putting his head on his arms, may be due to compression in the neck. This can occur in kids who have an extra rib coming off the cervical vertebra. It is always a good idea to check for low blood levels of calcium, potassium and magnesium, but most docs check this every three months during the routine safety labs we do to check on antiviral therapy. In general, though, this does not sound too alarming.

ATP



Previous
Which meds to start HAART?
Next
hiv meds and alchahol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement